August 14, 2011

Increased Risk of Venous Thromboembolism with a Sirolimus-Based Immunosuppression Regimen in Lung Transplantation


Warning: Invalid argument supplied for foreach() in /nfs/c04/h03/mnt/65750/domains/transplantnow.com/html/wp-content/themes/nephrology/scripts/pubmed.php on line 177

Warning: Invalid argument supplied for foreach() in /nfs/c04/h03/mnt/65750/domains/transplantnow.com/html/wp-content/themes/nephrology/scripts/pubmed.php on line 177

Warning: Invalid argument supplied for foreach() in /nfs/c04/h03/mnt/65750/domains/transplantnow.com/html/wp-content/themes/nephrology/scripts/pubmed.php on line 177
.   .   

Sirolimus, an anti-proliferative agent, is increasingly used for maintenance immunosuppression in lung transplantation.  A number of adverse effects have been associated with this medication, including serious effects such as poor wound healing and anastomotic dehiscence.  This study identified another potentially serious adverse effect.  The incidence of venous thromboembolism in lung transplant recipients using sirolimus, tacrolimus, and prednisone for immunosuppression was 17%, versus the incidence in patients using azathioprine, tacrolimus, and prednisone at 3%.   Clinicians using sirolimus for immunosuppression in lung transplant recipients should maintain a high index of suspicion for venous thromboembolism in these patients.

Lung Transplantation

Tags: , , ,